Impatience for Weakly Paretian Orders: Existence and Genericity
We study order theoretic and topological implications for impatience of weakly Paretian, representable orders on infinite utility streams. As a departure from the traditional literature, we do not make any continuity assumptions in proving the existence of impatient points. Impatience is robust in the sense that there are uncountably many impatient points. A general statement about genericity of impatience cannot be made for representable, weakly Paretian orders. This is shown by means of an example. If we assume a stronger sensitivity condition, then genericity obtains.
|Date of creation:||Aug 2011|
|Date of revision:|
|Contact details of provider:|| Postal: 13 Oak Drive, Hamilton, NY 13346-1389|
Phone: (315) 228-7533
Fax: (315) 228-7033
Web page: http://www.colgate.edu/academics/departments-and-programs/economics
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Svensson, Lars-Gunnar, 1980. "Equity among Generations," Econometrica, Econometric Society, vol. 48(5), pages 1251-56, July.
- Rincón-Zapatero, Juan Pablo & Núñez, Carmelo & Crespo, Juan A., 2007.
"On the impossibility of representing infinite utility streams,"
UC3M Working papers. Economics
we075530, Universidad Carlos III de Madrid. Departamento de Economía.
- Juan Crespo & Carmelo Nuñez & Juan Rincón-Zapatero, 2009. "On the impossibility of representing infinite utility streams," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 40(1), pages 47-56, July.
- Ok, Efe A. & Benoît, Jean-Pierre, 2007.
Econometric Society, vol. 2(1), pages 71-113, March.
- Brown, Donald J & Lewis, Lucinda M, 1981.
"Myopic Economic Agents,"
Econometric Society, vol. 49(2), pages 359-68, March.
- Banerjee, Kuntal & Mitra, Tapan, 2007. "On the impatience implications of Paretian social welfare functions," Journal of Mathematical Economics, Elsevier, vol. 43(3-4), pages 236-248, April.
- Shane Frederick & George Loewenstein & Ted O'Donoghue, 2002. "Time Discounting and Time Preference: A Critical Review," Journal of Economic Literature, American Economic Association, vol. 40(2), pages 351-401, June.
When requesting a correction, please mention this item's handle: RePEc:cgt:wpaper:2011-03. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Chad Sparber)
If references are entirely missing, you can add them using this form.